Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 22, NWS JSJ
NWS JSJ issued this small craft advisory at Apr 8, 2017, 2:01 PM CDT. It took effect at Apr 10, 2017, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2017, 2:01 PM CDT (19:01 UTC)
- In effect from
- Apr 10, 2017, 1:00 AM CDT
- Expired
- Apr 10, 2017, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS JSJ
The text
As transmitted.
534 WHCA72 TJSJ 081901 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 301 PM AST SAT APR 8 2017 ...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUNDAY INTO MONDAY... .WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS HAZARDOUS IN THE LOCAL OUTER ATLANTIC WATERS. AMZ710-090315- /O.NEW.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 301 PM AST SAT APR 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 2 PM AST MONDAY. * WINDS...10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
866 WHCA72 TJSJ 090105 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 905 PM AST SAT APR 8 2017 ...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUNDAY INTO MONDAY... .WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS HAZARDOUS IN THE LOCAL OUTER ATLANTIC WATERS. AMZ710-090915- /O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 905 PM AST SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST MONDAY... * WINDS...10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
556 WHCA72 TJSJ 090949 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 549 AM AST SUN APR 9 2017 ...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUBSIDING BY MONDAY AFTERNOON... .WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS HAZARDOUS IN THE LOCAL OUTER ATLANTIC WATERS. AMZ710-091800- /O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 549 AM AST SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST MONDAY... * WINDS...AROUND 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
040 WHCA72 TJSJ 091456 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1056 AM AST SUN APR 9 2017 ...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUBSIDING BY MONDAY AFTERNOON... .WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS HAZARDOUS IN THE LOCAL OUTER ATLANTIC WATERS. AMZ710-100200- /O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1056 AM AST SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST MONDAY... * WINDS...AROUND 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
604 WHCA72 TJSJ 092022 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 422 PM AST SUN APR 9 2017 ...SEAS WILL BRIEFLY INCREASE OVERNIGHT SUBSIDING BY MONDAY AFTERNOON... .WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS HAZARDOUS ACROSS THE OFFSHORE ATLANTIC WATERS. AMZ710-100430- /O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 422 PM AST SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST MONDAY... * WINDS...AROUND 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHCA72 TJSJ 100123 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 923 PM AST SUN APR 9 2017 ...SEAS WILL BRIEFLY INCREASE OVERNIGHT AND SUBSIDE BY MONDAY AFTERNOON... .WIND WAVES GENERATED EAST OF THE AREA AND THE INCREASE IN THE LOCAL WINDS WITH THE TROUGH PASSAGE WILL BRIEFLY MAKE SEAS HAZARDOUS ACROSS THE OFFSHORE ATLANTIC WATERS. AMZ710-100930- /O.CON.TJSJ.SC.Y.0022.170410T0600Z-170410T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 923 PM AST SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST MONDAY... * WINDS...EAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
966 WHCA72 TJSJ 100830 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 430 AM AST MON APR 10 2017 ...SEAS WILL SLIGHT INCREASE TODAY AS A SURFACE TROUGH MOVES ACROSS THE LOCAL REGION... AMZ710-101630- /O.CON.TJSJ.SC.Y.0022.000000T0000Z-170410T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 430 AM AST MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...EAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
328 WHCA72 TJSJ 101355 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 955 AM AST MON APR 10 2017 ...SEAS WILL SLIGHT INCREASE TODAY AS A SURFACE TROUGH MOVES ACROSS THE LOCAL REGION... AMZ710-101800- /O.CON.TJSJ.SC.Y.0022.000000T0000Z-170410T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 955 AM AST MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...EAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET OCCASIONALLY 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 10:52 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 8, 10:52 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1152 AM AST Sat Apr 8 2017 .UPDATE...Very dry weather conditions have prevailed across the local islands this morning. No shower activity was observed over land areas. However an increase in moisture will enhance the development of showers across the region, mainly over the western interior section of Puerto Rico later this afternoon. Made minor changes to short term grids decreasing somewhat the area coverage and the POPS. && .AVIATION...Mainly VFR conditions are expected to prevail across most TAF sites through 08/22z. Brief periods of MVFR conditions can be expected across TJMZ and TJBQ in SHRA. Low level winds will continue mainly east to southeast at 10 to 15 kts. && .MARINE...No changes from previous discussion. && .PREV DISCUSSION... /issued 521 AM AST Sat Apr 8 2017/ SYNOPSIS... The mid to upper level ridge pattern will continue to erode aloft, as a Polar trough, now over the Western Atlantic, approach the region. As the trough pattern amplify, weather conditions are expected to become more conducive for the development of showers and thunderstorms through the upcoming week. A frontal boundary is expected over the Western Atlantic Ocean and near Cuba, is forecast to reach the islands by the upcoming week. As it moves closer to the region, a pre-frontal trough is forecast to deteriorate the local weather conditions. SHORT TERM...Today through Monday... Fair weather is expected across the local area in the morning hours today and on Sunday with only a few brief showers, if any. Locally induced showers are expected today across the interior of PR into the north central sections as well as portions of northeastern PR and the San Juan metro in the afternoon hours. Under the east southeasterly wind flow, the showers that do develop across the interior of PR should drift to the NW as the afternoon progresses, in addition, some showers could stream off the USVI and from the Luquillo Mountain Range, the latter possibly affecting portions of the San Juan metro. Slightly higher moisture is expected on Sunday but the winds are expected to be more easterly, which means that most of the shower activity on Sunday afternoon should be across the interior and western interior of PR with some showers affecting portions of NW PR. The rest of the local area should observe isolated showers. The story changes a bit for Monday as deeper moisture and more favorable upper level dynamics are expected to be present. The local guidance is currently indicating that more numerous showers and thunderstorms could be expected on Monday afternoon. However, it seems as though Monday will have a line of showers moving in even in the morning hours, slowly moving across the local islands, then, if the timing is correct, the line of higher moisture will reach Puerto Rico at the time of max heating, which could cause numerous showers and a few thunderstorms over Puerto Rico through the afternoon hours into the early evening hours. Monday looks quite a bit more rainy than this weekend. LONG TERM... A mid to upper level trough pattern is forecast to dominate the weather conditions through the workweek. Also, a surface front and associated moisture are expected to affect the islands through at least midweek. Model guidance suggest a wet pattern through much of the upcoming week. Also, a surface low is forecast to enter the North Western Atlantic. This low is suggested to move eastward well north of the region, but if the model are right, this weather pattern will pool tropical moisture from the South into the islands. AVIATION... VFR conds expected through the forecast period across the local terminals. Fair weather and light winds expected through 08/14Z. Easterly winds at around 10-15KT after 08/14Z with VCSH possible across the local terminals as afternoon convection develops across PR and as SHRA stream off the USVI. Winds to decrease after 08/23Z but continued easterly with ISOLD/SCT SHRA across the local area which could cause brief VCSH for the USVI terminals and TJSJ. MARINE... Mariners can expect seas below 5 feet and easterly winds mainly between 10 to 15 knots. Tranquil marine conditions are forecast through the next few days. In addition, there is a low to moderate risk of rip current across the islands today. && && .PRELIMINARY POINT TEMPS/POPS... SJU 85 74 86 75 / 40 30 20 50 STT 85 76 85 75 / 20 20 20 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...FC LONG TERM....99
Hazardous weather outlook, Apr 8, 5:04 AM CDT, 8 hours 57 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 551 AM AST sabado 8 de abril de 2017 AMZ710>745-PRZ001>013-091000- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y aguas mar afuera del Atlantico y aguas costeras del Caribe- 551 AM AST sabado 8 de abril de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos a traves del interior, oeste, norte central y noroeste de Puerto Rico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del noroeste a noreste de Puerto Rico al igual que el norte de Culebra y el este de Vieques. .Dias dos a siete...domingo a viernes Un area de humedad y dinamica en los niveles altos se tornan mas favorables para el desarrollo de aguaceros sostenidos y numerosos y varias tronadas el lunes, lo que se espera que afecte a Puerto Rico. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar corrientes submarians al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-091000- San Tomas, San John e islas adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 551 AM AST sabado 8 de abril de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para el noroeste de San Thomas y el este de Santa Cruz. .Dias dos a siete...domingo a viernes Un area de humedad y dinamica en los niveles altos se tornan mas favorables para el desarrollo de aguaceros sostenidos y numerosos y varias tronadas el lunes, lo que se espera que afecte a Puerto Rico. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar inundaciones y corrientes submarinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:29 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 8, 3:03 PM CDT | Areal Flood Advisory | JSJ | 117 min |
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.